Does lamictal cause hypersexuality and excitable seizure?

  • 2
I have frontal lobe brain damage resulting in hyper sexuality? I have actually been trying to get my life straightened out for the last few months! I have been trying to get my life back together after being given Lamictal. I have frontal lobe epilepsy and also had a seizure this weekend. I had a period s few nights ago when I tried to have sex with everything I could get my risky taking self could get ahold of! I don’t have any recollection of that time! I spoke with my doctor and he was unwilling to understand that I had a problem and I needed his help! I have read several pages about side effects from lamictal! They have even had cases of seizures that left women with unusual suicidal thoughts and feelings,    Hyper sexuality, depression and anxiety. I am having increased seizures, and I actually have been dealing with hyper sexuality! Please contact me ASAP if you have any help for me. I have been going through hell lately and I am putting my family through the wringer! I have had my husband arrested during a excitable seizure. I thought I was in 1995 and my ex-husband hit me leaving my with temporal lobe epilepsy and brain damage. I get my brain thinking I am back to my young adulthood and then exchange the actions of my current husband who is struggling to keep things together meanwhile here I am destroying the both of our lives! I really appreciate it for your time! Please contact me at your convenience

2 Answers

These messages are for mutual support and information sharing only. Always consult your doctor before trying anything you read here.
It is true that Lamictal could cause hypersexuality. However, I have to stress that it is so rare that cases of hypersexuality after taking Lamictal can even be published. You can find reports of two cases of hypersexuality after taking Lamictal at www.pubmed.ncbi.nlm.nih.gov/16473556/.

If you strongly suspect that your problem is caused by this drug, you can talk to your doctor and ask to switch to other medications.
Drug-induced hypersexuality is rare, but it's still suggested that you change to other antiepileptic drugs under the guidance of your doctor. At the same time, carefully observe if the symptom of hypersexuality improves. If not, you need to go to psychiatrist for consulting.
...